MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATION USTAR II KNEE SYSTEM DISTAL FEMORAL COMPONENT, RHS, S, RIGHT AND USTAR II XPE; DISTAL FEMORAL COMPONENT AND XPE TIBIAL INSERT

UNITED ORTHOPEDIC CORPORATION USTAR II KNEE SYSTEM DISTAL FEMORAL COMPONENT, RHS, S, RIGHT AND USTAR II XPE; DISTAL FEMORAL COMPONENT AND XPE TIBIAL INSERT
Model Number 2115-3410 AND 2315-3211
Medical Device Problem Codes Break (1069); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Joint Laxity (4526); Limb Pain (4836)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a female patient (m.A.E., 120 lbs) underwent a surgery using the ustar ii knee system.The procedure involved implantation of the following components: 1.Ustar ii knee system distal femoral component, rhs, s, right (pn: 2115-3410, lot: 23j480a).2.Ustar ii xpe tibial insert, s, 12mm (pn: 2315-3211, lot: 23e194a).The surgery followed standard protocols and was completed without intraoperative complications.Post-operative recovery proceeded as expected, and the patient was discharged.Approximately four months post-surgery, while ambulating without additional load, the patient reported an audible "pop" followed by knee instability.Clinical examination and imaging studies revealed implant fracture necessitating revision surgery on (b)(6) 2024.It is noted that surgeon who performed initial surgery on (b)(6)2024 and the surgery performing on (b)(6)2024 (dr.(b)(6) md) chose to use the same ustar ii knee system to perform revision surgery.The revision procedure, performed on (b)(6) 2024, involved: 1 explantation of the original components (pn: 2115-3410, lot: 23j480a and pn: 2315-3211, lot: 23e194a).2 implantation of new ustar ii knee system components: a) ustar ii knee system distal femoral component, rhs, s, right, rhs, s, right (pn: 2115-3410, lot: 23j482a).B) ustar ii xpe tibial insert, s, 12mm (pn: 2315-3211, lot: 24e813a).The explanted components were requested for return to facilitate a comprehensive root cause analysis by the manufacturer.Investigation aims to determine the exact mechanism of failure and identify any potential manufacturing, design, or surgical factors that may have contributed to the premature implant failure.
 
Additional Manufacturer Narrative
Investigation in process.

Brand Name
USTAR II KNEE SYSTEM DISTAL FEMORAL COMPONENT, RHS, S, RIGHT AND USTAR II XPE
Common Device Name
DISTAL FEMORAL COMPONENT AND XPE TIBIAL INSERT
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave, science park
hsinchu city, 30075
TW  30075
MDR Report Key20846835
Report Number3009760038-2024-00029
Device Sequence Number19765671
Product Code KRO
UDI-Device Identifier04719872179443
UDI-Public(01)04719872179443(17)280914(10)23J480A
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2024
Report Date (Section F) 12/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2115-3410 AND 2315-3211
Device Lot Number23J480A AND 23E194A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/26/2024
Device Age18 MO
Event Location Home
Date Report to Manufacturer11/26/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight54 KG
Date Report Sent to FDA12/01/2024